MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14274
Medical Device Problem Codes Nonstandard Device (1420); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported prior to an unspecified procedure using an open-end ureteral catheter, foreign matter suspected to be plastic was found in an unopened and unused device package.A second device was opened and used to complete the procedure.No adverse effects to the patient have been reported as a result of this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
It is reported prior to an unspecified procedure using an open-end ureteral catheter, foreign matter suspected to be plastic was found in an unopened and unused device package.A second device was opened and used to complete the procedure.No adverse effects to the patient have been reported as a result of this occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, specifications, and quality control procedures and a visual inspection of the device were conducted during the investigation.One unopened package containing an open end ureteral catheter was returned for investigation.Visual examination confirmed dark-colored foreign matter loose inside the sealed pouch.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device specifications or quality control procedures.Current controls are in place to mitigate the occurrence of this failure mode by inspecting the device prior to device distribution.Based on the information available, investigation has concluded that the event can be traced to manufacturing.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10123889
Report Number1820334-2020-01077
Device Sequence Number2850552
Product Code KOD
UDI-Device Identifier00827002142749
UDI-Public(01)00827002142749(17)230219(10)10339041
Combination Product (Y/N)N
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2023
Device Model NumberG14274
Device Catalogue Number020015
Device Lot Number10339041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1